Alert archive / Colorado / Special Weather Statements in 2013
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2013, 5:21 PM MDT for Grand County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 16, 2013, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
County Grand County, CO
The radar
The Denver radar (KFTG), 157 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3346 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WWUS85 KBOU 162321
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SUN JUN 16 2013
COZ031-032-034-162345-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-SOUTH AND
SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR
CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-GRAND AND
SUMMIT COUNTIES BELOW 9000 FEET-
521 PM MDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHWESTERN GRAND AND NORTHWESTERN SUMMIT COUNTIES
UNTIL 545 PM MDT.
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN MOUNTAIN RESERVOIR...OR 70 MILES WEST
OF DENVER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WILLIAMS FORK RESERVOIR AND GREEN MOUNTAIN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE OR RESERVOIR..GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4003 10650 4004 10609 3983 10608 3982 10641
3987 10644 3991 10643 3993 10646 3993 10650
TIME...MOT...LOC 2320Z 271DEG 26KT 3991 10628
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:31 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 16, 3:31 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 331 PM MDT SUN JUN 16 2013 .SHORT TERM...MAIN AREA OF STRONGER CONVECTION AND POTENTIAL SEVERE WEATHER IS QUICKLY SHIFTING EASTWARD ACROSS THE EASTERN PLAINS THIS AFTERNOON. THERE WAS SOME BRIEF CLEARING BEHIND THIS...WHILE NEXT BATCH OF STORMS WAS SPREADING EAST ACROSS NORTHWEST COLORADO. STABILIZATION HAS OCCURRED BEHIND THE INITIAL BATCH...BUT STILL CAN'T RULE OUT A FEW STORMS LINGERING THROUGH THE EVENING AND PUSHING EAST ACROSS THE FRONT RANGE. BELIEVE THE GOING FORECAST OF SLIGHT CHANCE BEHIND THE INITIAL CONVECTION WORKS WELL AT THIS TIME. STORMS WILL DIE OFF BY OR SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. ON MONDAY...THE AIRMASS WILL LIKELY BECOME INCREASINGLY MOIST AND UNSTABLE OVER THE NORTHEAST PLAINS AS DEEPER LOW LEVEL MOISTURE PUSHES SLOWLY SOUTHWEST BEHIND A FRONTAL/BOUNDARY SURGE. THIS WOULD BRING CAPES TO NEAR 2000 J/KG RANGE...SO SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN. AT THIS TIME...MAIN THREAT LOOKS TO BE OVER THE NORTHEAST CORNER OF THE STATE WHILE LOCATIONS ALONG THE FRONT RANGE WOULD MOST LIKELY SEE DRIER AIR REMAIN IN PLACE. ONE FACTOR THAT COULD BRING STRONGER STORMS INTO THE FRONT RANGE METRO AREA WOULD BE A BIGGER SURGE FROM CONVECTION OVER NEBRASKA TONIGHT/EARLY MONDAY MORNING SO WILL CONTINUE TO MONITOR THAT. .LONG TERM...THE RIDGE ALOFT WILL REMAIN OVER THE ROCKY MOUNTAIN REGION THROUGH WEDNESDAY BEFORE SHIFTING EAST INTO THE CENTRAL PLAINS ON THURSDAY AND FRIDAY. FOR MONDAY NIGHT AND TUESDAY EXPECT SCATTERED THUNDERSTORMS OVER THE PLAINS...MORE NUMEROUS ON THE FAR NORTHEAST PLAINS WITH A SLIGHT CHANCE FOR SEVERE STORMS. MOISTURE LEVELS WILL BE HIGHER ON THE EASTERN PLAINS WITH SUFFICIENT SHEAR FOR SEVERE STORMS. FURTHER WEST NEAR THE MOUNTAINS...THE AIRMASS WILL BE DRIER WITH MAINLY GUSTY WINDS AND BRIEF RAIN WITH THE STORMS. AS THE RIDGE SHIFTS EAST LATER IN THE WEAK...THE FLOW ALOFT WILL BE A MORE DRIER AND WARMER SOUTHWEST FLOW. THIS WILL BRING DRY CONDITIONS EXCEPT FOR FAR EASTER COLORADO WILL THERE MAY BE AN ISOLATED STORM WITH BETTER MOISTURE THERE. THIS PATTERN LATE IN THE WEEK WILL ALSO RESULT IN ELEVATED FIRE DANGER OVER COLORADO WITH THE WARMER AND DRIER CONDITIONS. TEMPERATURES ACROSS LOWER ELEVATIONS WIL RETURN INTO THE 90S. && .AVIATION...MAIN THREAT OF STORMS HAS SHIFTED EAST OF THE AIRPORTS AS OF MID AFTERNOON...BUT GUSTY WINDS REMAINED. THE WINDS WILL LIKELY FAVOR WESTERLY DIRECTIONS BUT MAY BECOME VARIABLE DUE TO STRONG OUTFLOW OF ANY SHOWERS/STORMS THROUGH THE COURSE OF THE EVENING. STRATUS THREAT LATE TONIGHT AND EARLY MONDAY MORNING IS LOW AT THIS POINT WITH BETTER MOISTURE CONFINED TO THE FAR NORTHEAST PLAINS. STORM COVERAGE MONDAY ALSO LOOKS ISOLATED BUT PERHAPS A BETTER CHANCE AFTER 00Z TUESDAY WITH ANY OUTFLOWS/MOISTURE SURGES BACKING AGAINST THE FRONT RANGE. && .HYDROLOGY...NO CONCERNS AT THIS TIME DUE TO FAST MOVING AND GENERALLY LIGHT PRECIPITATION IN THE MOUNTAINS/FOOTHILLS LATE THIS AFTERNOON/EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARJENBRUCH LONG TERM....ENTREKIN AVIATION...BARJENBRUCH
Hazardous weather outlook, Jun 16, 11:04 AM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT SUN JUN 16 2013 COZ030>051-171715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD FROM THE MOUNTAINS EASTWARD ACROSS THE PLAINS THROUGH THE AFTERNOON. LOW LEVEL MOISTURE WILL BE LIMITED IN THE MOUNTAINS AND FRONT RANGE URBAN CORRIDOR SO THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS TO AROUND 50 MPH. THERE IS A LITTLE BETTER LOW LEVEL MOISTURE AND INSTABILITY OVER THE EASTERN PLAINS...SO A COUPLE SEVERE STORMS WILL BE POSSIBLE MAINLY IN AREAS EAST OF A LINE FROM STERLING TO LIMON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING ON MONDAY AND TUESDAY ALONG WITH SLIGHTLY COOLER TEMPERATURES. SOME OF THOSE STORMS COULD AGAIN BE SEVERE EAST OF THE URBAN CORRIDOR. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY THROUGH FRIDAY WITH THE FIRE DANGER POSSIBLY INCREASING AT THAT TIME...WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/ENTREKIN
In the hours before
Special weather statement, Jun 16, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SUN JUN 16 2013
COZ031-032-034-162345-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-SOUTH AND
SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR
CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-GRAND AND
SUMMIT COUNTIES BELOW 9000 FEET-
521 PM MDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHWESTERN GRAND AND NORTHWESTERN SUMMIT COUNTIES
UNTIL 545 PM MDT.
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN MOUNTAIN RESERVOIR...OR 70 MILES WEST
OF DENVER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WILLIAMS FORK RESERVOIR AND GREEN MOUNTAIN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE OR RESERVOIR..GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4003 10650 4004 10609 3983 10608 3982 10641
3987 10644 3991 10643 3993 10646 3993 10650
TIME...MOT...LOC 2320Z 271DEG 26KT 3991 10628
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 46 min |
| Jun 15, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 32 min |
| Jun 15, 6:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Jun 15, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 28 min |
| Jun 15, 7:11 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 34 min |
| Jun 15, 7:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 46 min |
| Jun 15, 8:03 PM MDT | Special Weather Statement | BOU | Morgan | 42 min |
| Jun 15, 8:25 PM MDT | Special Weather Statement | BOU | Logan | 50 min |
| Jun 15, 8:42 PM MDT | Special Weather Statement | BOU | Phillips | 33 min |
| Jun 15, 8:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 33 min |
| Jun 15, 10:20 PM MDT | Special Weather Statement | BOU | Boulder | 40 min |
| Jun 15, 10:30 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 30 min |
| Jun 15, 10:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Jun 15, 11:14 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Jun 15, 11:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 24 min |
Nearby
Special Weather Statements in Colorado, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.